Oklahoma, 2005

Damaging Winds and High Wind in Oklahoma, June 4 to 5, 2005

June 4 to 5, 2005 · NWS TSA · 18 events in 12 counties and zones

12 thunderstorm wind, 4 high wind, 2 lightning, as filed by the National Weather Service.

Where it happened

Every event with a place to put it; 6 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$215,000
Crop damage
None recorded
Events
18

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before the first event at Jun 4, 10:22 PM CST, 8 minutes earlier.

Area forecast discussion, Jun 4, 10:22 PM CST, 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
1122 PM CDT SAT JUN 4 2005

.MESOSCALE UPDATE...
THE LEAD BOW ECHO MOVING ACROSS FAR NORTHEAST OKLAHOMA WILL CONTINUE
TO HAVE DAMAGING WIND GUST POTENTIAL TO AROUND 75 MPH AS IT MOVES
TOWARD NORTHWEST ARKASNAS.  SOME INCREASE IN WIND DAMAGE POTENTIAL
MAY OCCUR WITH THIS LINE AS THE STORMS MOVE INTO THE INCREASINGLY
HIGHER TERRAIN...MAKING IT EASIER FOR THE WINDS TO REACH THE SURFACE.

A SECOND BOW ECHO MOVING INTO SOUTHEAST OKLAHOMA WILL ALSO HAVE
DAMAGING WIND POTENTIAL AS IT MOVES ACROSS PITTSBURG AND PUSHMATAHA
COUNTY AND LIKELY THEN FURTHER DOWNSTREAM ACROSS SOUTHEAST OKLAHOMA.

EMERGENCY MANAGERS IN THE PATH OF THESE STORMS SHOULD CONSIDER SIREN
ACTIVATION FOR WINDS OF 75 MPH OR MORE AS THESE WINDS ARE CAPABLE OF
F-1 DAMAGE.

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
AR...NONE.
&&
Hazardous weather outlook, Jun 4, 3:20 PM CST, 7 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
420 PM CDT SAT JUN 4 2005

ARZ001-002-010-011-019-020-029-OKZ049-053>076-051000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
420 PM CDT SAT JUN 4 2005

...SIGNIFICANT SEVERE WEATHER POSSIBLE THIS EVENING AND TONIGHT...

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...TODAY AND TONIGHT.
TORNADO.
	RISK...ELEVATED.
	AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...THIS EVENING

	AREA AT GREATEST RISK...NORTHEAST OKLAHOMA.

SEVERE THUNDERSTORM.
	RISK...SIGNIFICANT.
	AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...THIS EVENING.

	AREA AT GREATEST RISK...NORTHEAST OKLAHOMA.

HEAVY RAIN.
	RISK...LIMITED.
	AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...THIS EVENING.

DISCUSSION...
CONDITIONS ARE COMING TOGETHER FOR A SIGNIFICANT SEVERE WEATHER
EVENT ACROSS THE CENTRAL AND SOUTHERN PLAINS.  TORNADO WATCH 393 HAS
BEEN ISSUED FOR CENTRAL OKLAHOMA AND SOUTH CENTRAL KANSAS.  A DRY
LINE HAS PUSHED INTO WESTERN OKLAHOMA WITH CONVECTIVE INITIATION
EXPECTED ALONG AND AHEAD OF THE LINE BETWEEN 4 AND 6 PM.  INITIAL
CONVECTION WAS ALREADY DEVELOPING OVER SOUTHWEST OKLAHOMA...MOVING
TO THE NORTHEAST AT ABOUT 25 MPH.  AT THAT RATE...AND IF THE
CONVECTION MAINTAINS ITSELF...IT COULD REACH WESTERN PORTIONS OF
CREEK OR OKFUSKEE COUNTIES BY AROUND 7 PM.

THE AIRMASS IS QUITE MOIST AND UNSTABLE WITH SURFACE DEW POINT
TEMPERATURES NEAR 70 AND CAPE VALUES AROUND 3000 TO 4000 JOULES PER
KILOGRAM.  BULK RICHARDSON VALUES OVER EASTERN OKLAHOMA ARE EXPECTED
TO BE WELL ABOVE 50 THIS EVENING...TENDING THE GREATEST THREAT OF
SEVERE WEATHER TOWARD LARGE HAIL...ESPECIALLY GIVEN THE HIGH CAPE
VALUES AND A WET BULB ZERO HEIGHT AROUND 10,000 FEET.  HOWEVER...
SUPERCELLS AND THE THREAT OF ISOLATED TORNADOES IS STILL
SIGNIFICANT.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...SPOTTER
ACTIVATION WILL LIKELY BE NEEDED FROM WESTERN OSAGE TO WESTERN
OKFUSKEE COUNTIES BY AROUND 6 PM.  SPOTTER ACTIVATION WILL LIKELY
BE NEEDED FARTHER EAST BY MID EVENING...AS THE ANTICIPATED
CONVECTIVE COMPLEX MOVES INTO EASTERN OKLAHOMA...AND EVENTUALLY INTO
WESTERN ARKANSAS LATER TONIGHT.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
SUNDAY...THUNDERSTORM POTENTIAL.
MONDAY...THUNDERSTORM POTENTIAL.
TUESDAY...THUNDERSTORM POTENTIAL.
WEDNESDAY...THUNDERSTORM POTENTIAL.
THURSDAY...THUNDERSTORM POTENTIAL.
FRIDAY...NO HAZARDS.

EXTENDED DISCUSSION...
PERSISTENT SOUTHWEST FLOW ALOFT WITH EMBEDDED DISTURBANCES...WILL
COMBINE WITH A MOIST AND UNSTABLE ATMOSPHERE TO KEEP THUNDERSTORM
CHANCES IN THE FORECAST THROUGHOUT MUCH OF THE WEEK.

EMERGENCY MANAGEMENT PLANNING STATEMENT...
CONDITIONS AND FORECASTS SHOULD CONTINUE TO BE MONITORED FOR THE
POSSIBILITY OF SEVERE WEATHER.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL
INFORMATION.

In the hours before

Special weather statement, Jun 4, 7:45 PM CST, 2 hours 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
845 PM CDT SAT JUN 4 2005

OKZ065-050400-
OKFUSKEE-
845 PM CDT SAT JUN 4 2005

...THE NATIONAL WEATHER SERVICE HAS CANCELED A PORTION OF. 393 AND
HAS ISSUED TORNADO WATCH 398 UNTIL 11 PM CDT FOR THE FOLLOWING
AREAS...

IN OKLAHOMA THE NEW WATCH INCLUDES 1 COUNTY

IN EAST CENTRAL OKLAHOMA

OKFUSKEE...

THIS INCLUDES THE CITIES OF...OKEMAH.

ARZ001-010-019-029-OKZ049-053-055>058-060>063-066>076-
050400-
BENTON-CRAWFORD-SEBASTIAN-WASHINGTON-ADAIR-CHEROKEE-CHOCTAW-
CRAIG-DELAWARE-HASKELL-LATIMER-LE FLORE-MCINTOSH-MAYES-MUSKOGEE-
NOWATA-OKMULGEE-OTTAWA-PITTSBURG-PUSHMATAHA-ROGERS-SEQUOYAH-
TULSA-WAGONER-WASHINGTON-
845 PM CDT SAT JUN 4 2005

...THE NATIONAL WEATHER SERVICE HAS ISSUED TORNADO WATCH 398 IN
EFFECT UNTIL 11 PM CDT FOR THE FOLLOWING AREAS...

IN ARKANSAS THIS WATCH INCLUDES 4 COUNTIES

IN NORTHWEST ARKANSAS

BENTON... CRAWFORD... WASHINGTON...

IN WEST CENTRAL ARKANSAS

SEBASTIAN...

IN OKLAHOMA THIS WATCH INCLUDES 21 COUNTIES

IN EAST CENTRAL OKLAHOMA

CHEROKEE... MUSKOGEE... SEQUOYAH...

IN NORTHEAST OKLAHOMA

ADAIR... CRAIG... DELAWARE...
MAYES... NOWATA... OKMULGEE...
OTTAWA... ROGERS... TULSA...
WAGONER... WASHINGTON...

IN SOUTHEAST OKLAHOMA

CHOCTAW... HASKELL... LATIMER...
LE FLORE... MCINTOSH... PITTSBURG...
PUSHMATAHA...

THIS INCLUDES THE CITIES OF...ROGERS...BENTONVILLE...EUFAULA...
CLAREMORE...SALLISAW...JAY...HUGO...TAHLEQUAH...STIGLER...
FORT SMITH...NOWATA...PRYOR...MUSKOGEE...STILWELL...TULSA...
WAGONER...BARTLESVILLE...MCALESTER...VAN BUREN...ANTLERS...
CLAYTON...POTEAU...WILBURTON...FAYETTEVILLE...SPRINGDALE...
OKMULGEE...MIAMI AND VINITA.

OKZ054-059-064-050400-
CREEK-OSAGE-PAWNEE-
845 PM CDT SAT JUN 4 2005

...TORNADO WATCH NUMBER 393 REMAINS VALID UNTIL 11 PM CDT FOR THE
FOLLOWING AREAS...

IN OKLAHOMA THIS WATCH INCLUDES 3 COUNTIES

IN NORTHEAST OKLAHOMA

CREEK... OSAGE... PAWNEE...

THIS INCLUDES THE CITIES OF...PAWHUSKA...PAWNEE AND BRISTOW.
Special weather statement, Jun 4, 8:25 PM CST, 2 hours 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
925 PM CDT SAT JUN 4 2005

OKZ065-066-050315-
OKFUSKEE OK-OKMULGEE OK-
925 PM CDT SAT JUN 4 2005

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 1015 PM CDT
FOR THE FOLLOWING COUNTIES:

IN NORTHEAST OKLAHOMA
     OKMULGEE

IN EAST CENTRAL OKLAHOMA
     OKFUSKEE

AT 925 PM CDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM 2 MILES WEST OF BEARDEN TO 20 MILES SOUTH OF
BEARDEN...MOVING NORTHEAST AT 45 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THESE STORMS INCLUDE...WILSON...OKEMAH...WELEETKA...
BEARDEN...CLEARVIEW...PHAROAH...HENRYETTA...BRYANT...DEWAR AND
SCHULTER.

THESE STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH.
RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE SIGNIFICANT
WEATHER ALERT IS UPGRADED TO A WARNING.
Local storm report, Jun 4, 8:59 PM CST, 1 hour 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
959 PM CDT SAT JUN 04 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0954 PM     TSTM WND GST     7 E OKEMAH              35.43N 96.18W
06/04/2005  75 MPH           OKFUSKEE           OK   STORM CHASER

            FROM KOTV STORM CHASER

&&

SFP
Local storm report, Jun 4, 9:13 PM CST, 1 hour 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1013 PM CDT SAT JUN 04 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1010 PM     TSTM WND GST     16 W CHECOTAH           35.47N 95.81W
06/04/2005  60 MPH           MCINTOSH           OK   EMERGENCY MNGR

&&

SFP
Local storm report, Jun 4, 9:15 PM CST, 1 hour 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1015 PM CDT SAT JUN 04 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1012 PM     TSTM WND GST     16 W CHECOTAH           35.47N 95.81W
06/04/2005  75 MPH           MCINTOSH           OK   STORM CHASER

            FROM KOTV

&&

SFP
Special weather statement, Jun 4, 10:05 PM CST, 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1105 PM CDT SAT JUN 4 2005

OKZ070-072-074-050430-
HASKELL OK-MUSKOGEE OK-SEQUOYAH OK-
1105 PM CDT SAT JUN 4 2005

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 1130 PM CDT
FOR THE FOLLOWING COUNTIES:

IN EAST CENTRAL OKLAHOMA
     MUSKOGEE AND SEQUOYAH

IN SOUTHEAST OKLAHOMA
     HASKELL

AT 1105 PM CDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM 7 MILES NORTH OF GORE TO 8 MILES SOUTH OF WEBBERS
FALLS...MOVING EAST AT 40 MPH. SOME LOCATIONS THAT WILL BE AFFECTED
BY THESE STORMS INCLUDE...COTTONWOOD...STIGLER...KEOTA...KANIMA...
TAMAHA...SALLISAW...GANS...MULDROW...ROLAND...MC KEY...VIAN...GORE...
BRUSHY...MARBLE CITY...BOX AND WEBBERS FALLS.

THESE STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH.
RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE SIGNIFICANT
WEATHER ALERT IS UPGRADED TO A WARNING.

The radar

The Norman radar (KTLX), 143 km away, was scanning. The volume nearest the first event began at 04:31 UTC.

Open the radar archive at this moment

Event by event

12 thunderstorm wind, 4 high wind, 2 lightning. Local standard time, as filed.

Thunderstorm Wind, Pittsburg

When
June 4, 10:30 PM CST
Where
Pittsburg County, Kiowa
Measured
61 kt (70 mph) estimated gust
Property damage
$5,000
Reported by
FIRE DEPT/RESCUE SQUAD
Coordinates
34.717, -95.900

Thunderstorm winds estimated at 70 miles an hour blew down numerous tree limbs and power lines.

High Wind, Mayes

When
June 4, 10:30 PM CST to 10:45 PM CST
Where
Mayes forecast zone
Measured
52 kt (60 mph) estimated gust
Reported by
EMERGENCY MANAGER
Coordinates
36.302, -95.231 (the zone’s center; the record gives no point)

High winds produced by a heat burst had estimated gusts to 60 mph.

Thunderstorm Wind, Mayes

When
June 4, 10:36 PM CST
Where
Mayes County, Locust Grove
Measured
52 kt (60 mph) estimated gust
Reported by
EMERGENCY MANAGER
Coordinates
36.200, -95.167

Thunderstorm winds estimated at 60 miles an hour blew down large tree limbs.

Thunderstorm Wind, Cherokee

When
June 4, 10:40 PM CST
Where
Cherokee County, Hulbert
Measured
61 kt (70 mph) estimated gust
Property damage
$10,000
Reported by
EMERGENCY MANAGER
Coordinates
35.933, -95.150

Thunderstorm winds estimated at 70 miles an hour blew down tree limbs and power lines.

Thunderstorm Wind, Latimer

When
June 4, 10:44 PM CST
Where
Latimer County, Wilburton
Measured
52 kt (60 mph) estimated gust
Property damage
$10,000
Reported by
LAW ENFORCEMENT
Coordinates
34.917, -95.317

Thunderstorm winds estimated at 60 miles an hour blew down power lines.

Thunderstorm Wind, Cherokee

When
June 4, 10:45 PM CST
Where
Cherokee County, Tahlequah
Measured
61 kt (70 mph) estimated gust
Property damage
$50,000
Reported by
GENERAL PUBLIC
Coordinates
35.917, -94.967

Thunderstorm winds estimated at 70 miles an hour damaged a hangar and some planes at the airport near Tahlequah.

Thunderstorm Wind, Delaware

When
June 4, 10:50 PM CST
Where
Delaware County, West Siloam Spgs
Measured
61 kt (70 mph) estimated gust
Reported by
GENERAL PUBLIC
Coordinates
36.167, -94.600

Thunderstorm Wind, Adair

When
June 4, 10:50 PM CST
Where
Adair County, Watts
Measured
52 kt (60 mph) estimated gust
Reported by
GENERAL PUBLIC
Coordinates
36.117, -94.567

Lightning, Mayes

When
June 4, 10:50 PM CST
Where
Mayes County, Pryor
Property damage
$10,000
Reported by
EMERGENCY MANAGER
Coordinates
36.302, -95.231 (the zone’s center; the record gives no point)

Lightning struck a house and caused a fire.

Thunderstorm Wind, Pushmataha

When
June 4, 10:50 PM CST
Where
Pushmataha County, 4 mi NW of Antlers
Measured
61 kt (70 mph) estimated gust
Reported by
GENERAL PUBLIC
Coordinates
34.267, -95.667

Thunderstorm winds estimated at 70 miles an hour blew down two large trees.

Lightning, Le Flore

When
June 4, 11:00 PM CST
Where
Le Flore County, Talihina
Property damage
$120,000
Reported by
NEWSPAPER
Coordinates
34.900, -94.703 (the zone’s center; the record gives no point)

Lightning struck a diner causing a fire that burned it down.

Thunderstorm Wind, Haskell

When
June 4, 11:09 PM CST
Where
Haskell County, 3 mi N of Enterprise
Measured
52 kt (60 mph) estimated gust
Reported by
GENERAL PUBLIC
Coordinates
35.267, -95.383

Thunderstorm winds estimated at 60 miles an hour blew down large tree limbs.

Thunderstorm Wind, Le Flore

When
June 4, 11:16 PM CST to 11:21 PM CST
Where
Le Flore County, Panama
Measured
52 kt (60 mph) estimated gust
Reported by
TRAINED SPOTTER
Coordinates
35.167, -94.667

Thunderstorm winds estimated at 60 mph blew down large tree limbs.

Thunderstorm Wind, Sequoyah

When
June 4, 11:18 PM CST
Where
Sequoyah County, Roland
Measured
52 kt (60 mph) estimated gust
Reported by
EMERGENCY MANAGER
Coordinates
35.417, -94.517

High Wind, Delaware

When
June 4, 11:45 PM CST to June 5, 12:00 AM CST
Where
Delaware forecast zone
Measured
61 kt (70 mph) estimated gust
Reported by
EMERGENCY MANAGER
Coordinates
36.408, -94.803 (the zone’s center; the record gives no point)

High winds produced by a heat burst downed trees and large tree limbs.

Thunderstorm Wind, Choctaw

When
June 5, 12:10 AM CST
Where
Choctaw County, Spencerville
Measured
52 kt (60 mph) estimated gust
Reported by
GENERAL PUBLIC
Coordinates
34.133, -95.350

Thunderstorm winds estimated at 60 miles an hour blew down several large tree limbs.

High Wind, Adair

When
June 5, 12:10 AM CST to 12:30 AM CST
Where
Adair forecast zone
Measured
57 kt (66 mph) estimated gust
Property damage
$10,000
Reported by
EMERGENCY MANAGER
Coordinates
35.884, -94.659 (the zone’s center; the record gives no point)

High winds originating from a heat burst were estimated at 65 mph. The winds damaged a chicken house near Chance, which is about 4 miles south-southwest of Watts.

High Wind, Ottawa

When
June 5, 12:15 AM CST to 12:30 AM CST
Where
Ottawa forecast zone
Measured
61 kt (70 mph) estimated gust
Reported by
EMERGENCY MANAGER
Coordinates
36.836, -94.810 (the zone’s center; the record gives no point)

High winds gusted to 70 mph downing power lines and trees.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
High Wind
Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.
Lightning
A lightning strike that killed, injured or caused damage.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Oklahoma in 2005Every state in 2005This day in weather historyWarnings in Oklahoma, June 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5455754, 5455832, 5455755, 5455756, 5455760, 5455757, 5455758, 5455759, 5455761, 5455762, 5455831, 5455763, 5455764, 5455829, 5455833, 5455830, 5455835, 5455834.